Alert archive / New York / Flash Flood Warnings in 2017
Flash Flood Warning 17, NWS New York, NY
NWS New York, NY issued this flash flood warning at Sep 5, 2017, 7:07 PM EDT for Greater Bridgeport Planning Region, Connecticut; Putnam County, Westchester County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 5, 2017, 7:07 PM EDT (23:07 UTC)
- Expired
- Sep 5, 2017, 10:00 PM EDT
- In force
- 3 hr
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Greater Bridgeport Planning Region, CT, Putnam County, NY, Westchester County, NY
The radar
The Brookhaven radar (KOKX), 91 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 11.1 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -103 J/kg
- Mixed-layer LCL
- 902 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 150 m²/s²
- 0-3 km storm-relative helicity
- 129 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
993
WGUS51 KOKX 052307
FFWOKX
CTC001-NYC079-119-060200-
/O.NEW.KOKX.FF.W.0017.170905T2307Z-170906T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New York NY
707 PM EDT TUE SEP 5 2017
The National Weather Service in Upton NY has issued a
* Flash Flood Warning for...
North central Fairfield County in southern Connecticut...
North central Westchester County in southeastern New York...
Eastern Putnam County in southeastern New York...
* Until 1000 PM EDT
* At 706 PM EDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Up to two inches of rain have
already fallen, with rainfall rates of up to 2 inches per hour
moving in. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Danbury, Lake Carmel, Sherman, Brewster, Ridgefield, Brookfield,
New Fairfield, Carmel, Patterson, Putnam Lake, Brewster Hill, Peach
Lake, Chimney Point and Holmes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4165 7349 4164 7350 4153 7345 4150 7344
4149 7344 4151 7339 4151 7338 4149 7337
4147 7333 4129 7364 4150 7384 4153 7360
4153 7353 4164 7352
$$
NV2 follow-up statements
955
WGUS71 KOKX 060020
FFSOKX
Flash Flood Statement
National Weather Service New York NY
820 PM EDT TUE SEP 5 2017
CTC001-NYC079-119-060200-
/O.CON.KOKX.FF.W.0017.000000T0000Z-170906T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Westchester NY-Putnam NY-
820 PM EDT TUE SEP 5 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT FOR
NORTH CENTRAL FAIRFIELD...NORTH CENTRAL WESTCHESTER AND EASTERN
PUTNAM COUNTIES...
At 811 PM EDT, Doppler radar indicated another band of heavy showers
and thunderstorms along the Hudson River appraoching the warned
area.
As much as 3 to 4 inches of rain have been detected across Eastern
Putnam and extreme Northern Fairfield Counties since 5 pm, with an
additional inch possible through 10 pm.
Flash flooding may be ongoing. Excessive runoff from heavy rainfall
will continue flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other drainage areas
and low lying spots.
Some locations that will experience flooding include...
Danbury, Lake Carmel, Sherman, Brewster, Ridgefield, Brookfield, New
Fairfield, Carmel, Patterson, Putnam Lake, Brewster Hill, Peach Lake,
Chimney Point and Holmes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report flooding to your local law enforcement agency when you
can do so safely.
&&
LAT...LON 4165 7349 4164 7350 4153 7345 4150 7344
4149 7344 4151 7339 4151 7338 4149 7337
4147 7333 4129 7364 4150 7384 4153 7360
4153 7353 4164 7352
$$
NV185
WGUS71 KOKX 060118
FFSOKX
Flash Flood Statement
National Weather Service New York NY
918 PM EDT TUE SEP 5 2017
CTC001-NYC079-119-060125-
/O.CAN.KOKX.FF.W.0017.000000T0000Z-170906T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Fairfield CT-Westchester NY-Putnam NY-
918 PM EDT TUE SEP 5 2017
...THE FLASH FLOOD WARNING FOR NORTH CENTRAL FAIRFIELD...NORTH
CENTRAL WESTCHESTER AND EASTERN PUTNAM COUNTIES IS CANCELLED...
The heavy rain has ended. Flash flooding is no longer expected to
pose a threat.
As much as 3 to 4 inches of rain have fallen across Eastern Putnam
and extreme Northern Fairfield Counties since 5 pm. Please continue
to heed any remaining road closures and report flooding to your
local law enforcement agency when you can do so safely.
LAT...LON 4165 7349 4164 7350 4153 7345 4150 7344
4149 7344 4151 7339 4151 7338 4149 7337
4147 7333 4129 7364 4150 7384 4153 7360
4153 7353 4164 7352
$$
NVWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 5, 5:02 PM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Sep 5, 5:02 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service New York NY
502 PM EDT Tue Sep 5 2017
.SYNOPSIS...
A cold front stalls over the Tri-State area tonight through
Wednesday. A wave of low pressure forms on the front and moves
it off the coast on Thursday as Canadian high pressure slowly
builds in through the weekend.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
4 PM Update - convection has developed in Orange County where LI's
are down to -5 C with SBCAPE of 1700 J/KG there.
Otherwise, have keep with the idea of showers slowly working
east and POPs going to likely with a chance for TS overnight.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH WEDNESDAY NIGHT/...
The cold front stalls over the local area as the front becomes
aligned with the wind flow aloft. Although CAPE diminishes with
the loss of daytime heating, sufficient speed shear and lift
will exist and thus the continue the chance for TS.
POP's on Thursday go to categorical as synoptic lift is enhanced
by right-entrance region of a 120-130 kt jet streak in the
upper levels and develops a surface low pressure wave on the
front.
The surface wave lifts north overnight Wednesday leaving us in
westerly cold air advection.
Have gone with the warmer GFS solution for the temperature
forecast as it subjectively appears the GFS is closer with the
current precipitation fields. Also, the GFS is closer to the
ECMWF MOS data.
There is a high risk of rip current development through
Wednesday eve and likely continuing through the end of the
week.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
At the start of the period, a highly amplified upper flow will
feature a full latitude trough east of the Mississippi River Valley
and ridging over the intermountain west. The pattern gradually
translates east while dampening with the upper trough slowly
shifting east of the area Saturday night. NWP is in good agreement
with the H5 pattern into the weekend. The GFS continues to be more
progressive than the ECMWF and GGEM with the departing upper low on
Sunday. This looks to have little impact on sensible weather across
the region this weekend into early next week as a large area of high
pressure builds into the region with dry, cool conditions. This high
will also serve as blocking mechanism as Hurricane Irma remains well
to the south, tracking near the Florida Peninsula and into the
southeast late in the weekend into early next week. Refer to the
latest products from the National Hurricane Center for details on
Irma.
Showers will be a possibility on Thursday, mainly in the morning, as
mid-level frontogenetic forcing exits to the east.
There will also be a low chance of showers Friday and perhaps
Saturday afternoons with the upper trough passing through.
&&
.AVIATION /21Z TUESDAY THROUGH SUNDAY/...
A cold front slowly approaches from the west into Wednesday,
then begins to cross the area Wednesday afternoon.
VFR through this afternoon. Conditions lower to MVFR throughout
overnight, with IFR probable at KGON. There is a low chance of
IFR elsewhere, with best chance at KBDR and KISP. Showers, with
possibly an embedded thunderstorm, move into far western
terminals around 00z, city terminals around 4-6z, and eastern
terminals 9-12z. Intermittent showers then continue through the
TAF period.
S-SSW winds 10-15G20-25KT this afternoon, becomes light and
variable throughout this evening. S flow develops at under 10 kt
at coastal/city terminals by mid morning Wednesday.
NY Metro Enhanced Aviation Weather Support...
Detailed information, including hourly TAF wind component forecasts,
can be found at: http:/www.weather.gov/zny/n90
KJFK TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours. Sustained S winds around 15KT with
gusts up to 25KT possible for the afternoon/evening push.
KLGA TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours. Sustained S winds around 15KT
with gusts up to 20KT possible for the afternoon/evening push.
KEWR TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours. Wind gusts up to 20 kt out of the
SSW possible for the afternoon/evening push.
KTEB TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours. Wind gusts up to 20 kt out of the
SSW possible for the afternoon/evening push.
KHPN TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours.
KISP TAF Comments: Timing of changes in wind speed and direction
could be off +/- 1-2 hours. Wind gusts up to 20 kt out of the
S possible for the afternoon/evening push.
OUTLOOK FOR 18Z WEDNESDAY THROUGH SUNDAY...
.Wednesday afternoon-night...MVFR possible in showers and
thunderstorms.
.Thursday-Thursday night...MVFR or lower possible in showers
early Thursday morning, otherwise VFR. W-NW winds G15-20kt
possible.
.Friday...VFR. Slight chance of mainly afternoon showers at
northern terminals.
.Friday night-Sunday...VFR.
&&
.MARINE...
SCA remains on the ocean waters through tonight for winds and
seas meeting minimal advisory criteria. There may be occasional
gusts to 25 kt over the South Shore Bays this evening.
Winds diminish below criteria late tonight, however, Ocean seas
will likely remain at 5 ft or greater on Wednesday. Expect a
Small Craft Advisory for Hazardous Seas being posted overnight
for Wednesday.
Swells from distant hurricane Irma will keep seas above 5 ft on the
ocean waters into the weekend. The swells will also result in
rough conditions near the inlets and at the entrance to Long
Island Sound. Winds may approach SCA levels late Thu/Thu night
otherwise they are forecast to remain at sub-advsy levels. Refer
to the latest products from the National Hurricane Center for
details on Irma.
Winds and seas on the non-ocean waters will remain below Small Craft
Advisory levels.
&&
.HYDROLOGY...
Rain overnight through late Wednesday night are forecast to
total in the 1.0" to 1.5" range with highest amounts to the
east.
Due to the extended time range for the rainfall to occur, only minor
flooding of known urban/poor drainage areas is anticipated. Most
areas will receive little to no impacts.
No hydrologic issues are anticipated from Thursday into early
next week.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...None.
NY...High Rip Current Risk through Wednesday evening for NYZ075-080-
081-178-179.
NJ...None.
MARINE...Small Craft Advisory until 6 AM EDT Wednesday for ANZ350-353-
355.
&&
SYNOPSIS...Tongue
NEAR TERM...Tongue
SHORT TERM...Tongue
LONG TERM...24
AVIATION...Maloit
MARINE...24/Tongue
HYDROLOGY...24/TongueHazardous weather outlook, Sep 5, 5:15 PM EDT, 1 hour 52 minutes before
Hazardous Weather Outlook National Weather Service New York NY 515 PM EDT Tue Sep 5 2017 NYZ075-080-081-178-179-062115- Kings (Brooklyn)-Southwestern Suffolk-Southeastern Suffolk- Southern Queens-Southern Nassau- 515 PM EDT Tue Sep 5 2017 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH WEDNESDAY EVENING... This Hazardous Weather Outlook is for southeast New York. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Rip Current Risk. The potential for an extended period of high rip current risk exists through this weekend as swells from distant Hurricane Irma build towards the area. Refer to the latest statements from the National Hurricane Center for the latest information on Irma. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. CTZ005>012-NJZ004-006-103>108-NYZ069>074-078-079-176-177-062115- Northern Fairfield-Northern New Haven-Northern Middlesex- Northern New London-Southern Fairfield-Southern New Haven- Southern Middlesex-Southern New London-Eastern Passaic-Hudson- Western Bergen-Eastern Bergen-Western Essex-Eastern Essex- Western Union-Eastern Union-Rockland-Northern Westchester- Southern Westchester-New York (Manhattan)-Bronx- Richmond (Staten Island)-Northwestern Suffolk-Northeastern Suffolk- Northern Queens-Northern Nassau- 515 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for southern Connecticut, northeast New Jersey and southeast New York. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. ANZ330-335-338-340-345-350-353-355-062115- Long Island Sound East of New Haven CT/Port Jefferson NY- Long Island Sound West of New Haven CT/Port Jefferson NY- New York Harbor-Peconic and Gardiners Bays- South Shore Bays from Jones Inlet through Shinnecock Bay- Moriches Inlet NY to Montauk Point NY out 20 nm- Fire Island Inlet NY to Moriches Inlet NY out 20 nm- Sandy Hook NJ to Fire Island Inlet NY out 20 nm- 515 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria. NJZ002-NYZ067-068-062115- Western Passaic-Orange-Putnam- 515 PM EDT Tue Sep 5 2017 This Hazardous Weather Outlook is for northeast New Jersey and southeast New York. .DAY ONE...Tonight. There is a slight risk for severe thunderstorms late this afternoon into early this evening that could produce damaging wind gusts. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. && This Hazardous Weather Outlook provides a summary of potential widespread hazardous weather events that may reach NWS warning criteria. Most long fused NWS watches...warnings and advisories in effect are highlighted. Please refer to the latest NWS forecasts for weather not meeting NWS warning criteria.
In the hours before
Special weather statement, Sep 5, 4:16 PM EDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service New York NY
416 PM EDT TUE SEP 5 2017
NYZ067>070-052100-
Putnam-Rockland-Northern Westchester-Orange-
416 PM EDT TUE SEP 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WESTCHESTER...
SOUTHEASTERN ORANGE...WESTERN PUTNAM AND ROCKLAND COUNTIES...
At 416 PM EDT, a strong thunderstorm was located over Harriman, or
near Monroe, moving northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
This storm will be near...
Harriman around 420 PM EDT.
West Point around 435 PM EDT.
Peekskill around 440 PM EDT.
Cold Spring and New Windsor around 450 PM EDT.
Newburgh around 455 PM EDT.
Fahnestock State Park around 500 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4152 7400 4150 7400 4150 7399 4146 7400
4144 7398 4149 7393 4151 7375 4142 7365
4115 7413 4128 7429 4153 7399
TIME...MOT...LOC 2016Z 227DEG 23KT 4127 7414
NVLocal storm report, Sep 5, 5:21 PM EDT, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
521 PM EDT TUE SEP 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG 1 SW MANITOU 41.32N 73.97W
09/05/2017 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ON ROUTE 9D ONE QUARTER MILE NORTH OF BEAR
MOUNTAIN BRIDGE
&&
JELocal storm report, Sep 5, 5:23 PM EDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
523 PM EDT TUE SEP 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM TSTM WND DMG PUTNAM VALLEY 41.34N 73.87W
09/05/2017 PUTNAM NY LAW ENFORCEMENT
TREES DOWN ON CANOPUS HILL ROAD
&&
JESpecial weather statement, Sep 5, 5:30 PM EDT, 1 hour 37 minutes before
Special Weather Statement
National Weather Service New York NY
530 PM EDT TUE SEP 5 2017
CTZ005-NYZ068-052215-
Northern Fairfield-Putnam-
530 PM EDT TUE SEP 5 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL FAIRFIELD AND
PUTNAM COUNTIES...
At 530 PM EDT, a strong thunderstorm was located near New Fairfield,
or near Pawling, moving northeast at 25 mph.
Wind gusts up to 50 mph and half inch hail are possible with this
storm.
This storm will be near...
New Fairfield around 535 PM EDT.
Brookfield around 540 PM EDT.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4166 7349 4165 7349 4164 7350 4153 7345
4150 7344 4151 7339 4150 7338 4149 7338
4148 7336 4135 7369 4143 7391 4150 7379
4153 7360 4153 7353 4167 7352
TIME...MOT...LOC 2130Z 233DEG 23KT 4150 7355
NVSpecial weather statement, Sep 5, 6:27 PM EDT, 40 minutes before
Special Weather Statement
National Weather Service New York NY
627 PM EDT TUE SEP 5 2017
NJZ002-004-103>105-NYZ067>070-052330-
Western Bergen-Western Passaic-Western Essex-Eastern Bergen-Eastern
Passaic-Putnam-Rockland-Northern Westchester-Orange-
627 PM EDT TUE SEP 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT PASSAIC...BERGEN...
NORTHWESTERN ESSEX...NORTHERN WESTCHESTER...SOUTHEASTERN ORANGE...
WESTERN PUTNAM AND ROCKLAND COUNTIES...
At 626 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Upper Greenwood Lake to near Green Pond
to Victory Gardens. Movement was east at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
West Milford and Upper Greenwood Lake around 630 PM EDT.
Bloomingdale and Greenwood Lake around 640 PM EDT.
Pompton Lakes around 645 PM EDT.
Sloatsburg and Fairfield around 650 PM EDT.
Ringwood and Caldwell around 655 PM EDT.
Wayne and Harriman around 700 PM EDT.
Ramsey and Pomona around 705 PM EDT.
Paterson and Passaic around 710 PM EDT.
Monsey around 715 PM EDT.
Hackensack and Paramus around 720 PM EDT.
New City and Peekskill around 725 PM EDT.
Haverstraw around 730 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4111 7448 4120 7437 4123 7441 4144 7382
4111 7392 4085 7405 4083 7416 4085 7418
4083 7418 4080 7436 4086 7432 4090 7433
4090 7427 4093 7429 4097 7428 4100 7430
4103 7442 4102 7443 4105 7445 4104 7450
TIME...MOT...LOC 2226Z 251DEG 23KT 4117 7440 4098 7445 4086 7452
NVSpecial weather statement, Sep 5, 6:59 PM EDT, 8 minutes before
Special Weather Statement
National Weather Service New York NY
659 PM EDT TUE SEP 5 2017
CTZ005-006-NYZ068-070-060000-
Northern Fairfield-Northern New Haven-Putnam-Northern Westchester-
659 PM EDT TUE SEP 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL FAIRFIELD...
NORTHWESTERN NEW HAVEN...NORTHERN WESTCHESTER AND EASTERN PUTNAM
COUNTIES...
At 659 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Lake Carmel to near Bedford.
Movement was northeast at 25 mph.
Wind gusts up to 50 mph are possible with these storms.
These storms will be near...
New Fairfield around 710 PM EDT.
Danbury and Brookfield around 720 PM EDT.
Newtown and Ridgefield around 730 PM EDT.
Weston around 740 PM EDT.
Bethel and Redding around 745 PM EDT.
Southbury around 755 PM EDT.
Trumbull and Monroe around 800 PM EDT.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4153 7345 4150 7344 4151 7339 4149 7337
4147 7331 4149 7333 4151 7332 4151 7316
4156 7317 4156 7314 4124 7323 4121 7371
4152 7365 4153 7353 4159 7353 4161 7348
TIME...MOT...LOC 2259Z 245DEG 21KT 4149 7360 4123 7367
NVThe office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 4:29 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region | 61 min |
| Sep 5, 6:13 PM EDT | Areal Flood Advisory | OKX | Greater Bridgeport Planning Region | 2 hr |
| Sep 5, 6:59 PM EDT | Special Weather Statement | OKX | 61 min | |
| Sep 5, 7:32 PM EDT | Severe Thunderstorm Warning | OKX | Greater Bridgeport Planning Region, Naugatuck Valley Planning Region | 58 min |
| Sep 5, 4:16 PM EDT | Special Weather Statement | OKX | Putnam | 44 min |
| Sep 5, 5:30 PM EDT | Special Weather Statement | OKX | Putnam | 45 min |
| Sep 5, 6:27 PM EDT | Special Weather Statement | OKX | Rockland | 63 min |
| Sep 5, 7:24 PM EDT | Special Weather Statement | OKX | New York, Richmond, Rockland | 51 min |
| Sep 5, 7:39 PM EDT | Special Marine Warning | OKX | 66 min | |
| Sep 5, 7:41 PM EDT | Special Marine Warning | OKX | 94 min | |
| Sep 5, 7:49 PM EDT | Special Weather Statement | OKX | Bronx, Kings, New York, Queens, Richmond | 41 min |
| Sep 5, 7:59 PM EDT | Special Weather Statement | OKX | Putnam, Westchester | 31 min |
Nearby
Flash Flood Warnings in New York, 2017Flash Flood Warnings in Connecticut, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.